Desperate Measure for Fibro Exhaustion

Judy's Journal page

Here’s what I’ve decided to do to minimize my fibromyalgia exhaustion!

Desperate measure   – Take 1/2 a Mirapex* tablet. That will cut the exhaustion in half!  AND . . .

  • I’ll compulsively eat half as much and lose weight.
  • I’m not sure how the 1/2 tablet will affect gambling and sex addictions since I hadn’t developed those.  But since I will only develop half of the addictive side effects I’ll ask my husband which one he prefers.
  • I’ll confine the narcolepsy to after dark.

*Mirapex, Other Parkinson’s Disease Drugs Linked to Compulsive Gambling, Hypersexuality
Date Published: Tuesday, April 14th, 2009

“Mirapex and other dopamine agonists used to treat Parkinson’s Disease have been linked to the development of extreme behaviors by yet another study. According to researchers at the Mayo Clinic, one in five patients (I think I met several at the bakery counter) taking such drugs in a recent study developed behavior disorders, such as compulsive gambling or hypersexuality.”
“Parkinson’s Disease occurs because of a lack of the neurotransmitter dopamine in certain areas of the brain. (Some fibro patients have lower levels of dopamine) A dopamine agonist works by mimicking the effects of this chemical. However, dopamine is also known to produce a “rush” in the brain of people who are anticipating a reward or excitement. (So that’s why I RUSHED to eat chocolate croissants every day – sometimes rushed a few times a day) Many experts believe that such a biochemical reaction is behind the reports of compulsive behavior linked to dopamine agonists like Mirapex.”

I TOLD you I was desperate . . .

P.S. My Horoscope for today:

“Knowing the truth is always important to you, but the Libra Full Moon’s activation of your 9th House of Big Ideas motivates you to get your facts straight. However, you could become blinded by your own desires now when making your plans. Although you may realize that you’re exaggerating, others still take what you say at face value. Carefully distinguishing the facts from the fantasies is a smart move for all involved.”

Patient, Heal Thyself: I should get an honorary M.D.

Tallulah Pacehead

I’ve not been functioning up to par.  As most of you, who have followed my blog, know I’ve been having “heart pacemaker issues”.  I’ve sparingly shared the other “happenings” to only a few people because they seemed too bizarre, even for me!  Here’s the list:

  1. After adjusting Tallulah Pacehead, my pacemaker, at least 6 times my light headedness and chest pain kept getting worse.
  2. Adding insult to injury I couldn’t stay awake!!!!!!!!  It was waaaaaaaaaaaay beyond just being tired.  If I sat down and blinked I’d fall asleep, stopping at a stop signal I had to fight to stay awake. I was afraid to drive.  I’d fall asleep for a total of about 8 hours a day (not including 7-8 hours a night)!  The good news is I wasn’t depressed and did intermittently wake up . .. before I fell back asleep . . .
  3. And lastly, I was eating OBSESSIVELY, COMPULSIVELY, non-stop, uncontrolled addictive eating.  I know addiction when I see one but this was the first time I knew it when I BE one.
My fibro doctor, who is wonderful, said I had all the symptoms of narcolepsy. (I always pictured narcolepsy as falling forward or down without warning into a deep sleep, not drifting off)
My cardiologist suggested an angiogram, my internist suggested a c-pap machine and Lindora Weight Control. None of those seemed to be the answer to me as ALL my cardio tests were negative and I’d already gone to Weight Watchers and tried c-pap years ago when I was just exhausted all the time, not falling asleep uncontrollably.
I was so desperate last weekend I started Googling everything I could think of and I do mean everything.  I found the causes:
  • The same blood pressure meds I was now on put me in the hospital in 2009 with a dangerous heart arrhythmia.
  • The medication Mirapex (dopamine enhancer), I’ve been taking for fibro (that literally gave me my life back) can cause NARCOLEPSY and COMPULSIVE ADDICTION to Gambling, Sex or Eating.
Dr. Judith stopped the medications and I’m getting better!!!!!!!!

The only downside is that the morning after I can no longer say

 I was asleep and don’t remember the gambling, sex or food.